Alert archive / Tennessee / Flash Flood Warnings in 2025

Flash Flood Warning 62, NWS Nashville, TN

April 23, 2025Davidson County, Tennessee

NWS Nashville, TN issued this flash flood warning at Apr 23, 2025, 6:48 PM CDT for Davidson County, Tennessee. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 23, 2025, 6:48 PM CDT (23:48 UTC)
Expired
Apr 23, 2025, 10:00 PM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Flood severity
None

County Davidson County, TN

The radar

The Nashville radar (KOHX), 23 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 23, 6:55 PM CDTFLASH FLOODBerry Hill, TNReceiving reports of cars stuck in floodwaters near Nolensville Pike. Multiple calls from EM Dispatch.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.8 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2025-04-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 85 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2025-04-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
85 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

685 
WGUS54 KOHX 232348
FFWOHX
TNC037-240300-
/O.NEW.KOHX.FF.W.0062.250423T2348Z-250424T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
648 PM CDT Wed Apr 23 2025

The National Weather Service in Nashville has issued a

* Flash Flood Warning for...
  Central Davidson County in middle Tennessee...

* Until 1000 PM CDT.

* At 648 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts up to 1 inch are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Nashville, Forest Hills, Oak Hill and Berry Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3607 8682 3617 8680 3620 8668 3607 8669

FLASH FLOOD...RADAR INDICATED

$$

Mueller
1 follow-up statement
522 
WGUS74 KOHX 232353
FFSOHX

Flash Flood Statement
National Weather Service Nashville TN
653 PM CDT Wed Apr 23 2025

TNC037-240300-
/O.CON.KOHX.FF.W.0062.000000T0000Z-250424T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Davidson TN-
653 PM CDT Wed Apr 23 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS 
EVENING FOR CENTRAL DAVIDSON COUNTY...

At 653 PM CDT, local law enforcement reports flooding of Nolensville 
Pike near I-440 due to thunderstorms producing heavy rain across the 
warned area. Between 1 and 2 inches of rain have fallen. Additional 
rainfall amounts up to 1 inch are possible in the warned area. Flash 
flooding is ongoing.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Law enforcement reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Nashville, Forest Hills, Oak Hill and Berry Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3607 8682 3617 8680 3620 8668 3607 8669

FLASH FLOOD...OBSERVED

$$

Mueller

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Apr 23, 6:18 PM CDT, 30 minutes earlier. Its key messages:

  • Updated at 618 PM CDT Wed Apr 23 2025
  • Afternoon warmth expected through the week with episodes of scattered showers and thunderstorms, becoming more numerous on Friday. Severe weather threat remains very low.
  • Drier and slightly cooler conditions Saturday and Sunday, but temperatures trend well above normal early next week.
Area forecast discussion, Apr 23, 6:18 PM CDT, 30 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
618 PM CDT Wed Apr 23 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 618 PM CDT Wed Apr 23 2025

- Afternoon warmth expected through the week with episodes of
  scattered showers and thunderstorms, becoming more numerous on
  Friday. Severe weather threat remains very low.

- Drier and slightly cooler conditions Saturday and Sunday, but
  temperatures trend well above normal early next week.

&&

.SHORT TERM...
(Rest of today through Thursday)
Issued at 1155 AM CDT Wed Apr 23 2025

An 850 mb ridge remains settled across the Southeast/Carolina Coast
areas. This is favoring a light southerly low-level flow across the
TN Valley which is leading to an increase in boundary layer
moisture. A nice cu field has blossomed on visible satellite
imagery over the past hour. With temperatures forecast to rise
into the mid 70s to low 80s this afternoon, SBCAPE values should
hover in the 1,500- 2,000 J/kg range. Iso/Sct showers and
thunderstorms are expected through the early evening as a result,
generally favoring areas south where greatest PWs will reside.
Mid-level flow is only ~20 kts today, and lapse rates aren't great
(~6 C/km). Thus, we're basically previewing summer convection
which is mainly diurnally driven. Convection will gradually fade
overnight with loss of heating, but a few showers/t-storms could
persist in places due to an approaching shortwave currently near
the ArkLaTex. Patchy fog will also be possible again tonight.

For tomorrow, a similar forecast is in place. Influence from the
decaying shortwave should favor more cloud cover, and perhaps
temperatures will be a couple degrees cooler overall. A better
coverage of afternoon showers/t-storms is expected due to a more
area-wide increase in PWs (1.4-1.6"). Again, no severe weather is
expected.

&&

.LONG TERM...
(Thursday Night through next Wednesday)
Issued at 1155 AM CDT Wed Apr 23 2025

Guidance continues to suggest a slight increase in backing mid-level
flow on Friday due to a more notable shortwave moving from the Plains
toward the Mississippi Valley. This is expected to translate to the
surface as a low pressure moving east, mainly north of the Ohio
River. A broad area of warm, moist air is expected across much of
the East, including Middle TN. Numerous showers and thunderstorms
are forecast Friday afternoon as a result favorable moisture &
instability, as well as increasing forcing ahead of a front. 500 mb
flow looks to stay 20-30 kts, so shear will be low. No severe
weather is currently expected, but a strong storm or two is possible
if CAPE values run on the higher side. This system will continue
east Friday night and we'll be on the back side of the trough by
Saturday morning with a cold front moving in.

Sunday through Tuesday features a decline in overall rain chances
owing to a drier airmass behind the exiting system Saturday morning.
Sunday looks to be a fantastic weather day with highs in the 70s.
However, medium-range guidance maintains a more amplified pattern
early next week with a deep-layer ridge establishing across the
East, and a trough across the West. This will support temperatures
well above normal Monday through Wednesday with highs in the mid to
upper 80s. Rain chances return on Wednesday with the approach of
the next system.

&&

.AVIATION...
(00Z TAFS)
Issued at 618 PM CDT Wed Apr 23 2025

TSRA will continue to be sporadic and short-lived around the area
today. As the sun sets and we enter the 03-06z period, they should
lose their grip and collapse. Winds will turn southerly into
tomorrow and light and variable before picking back up out of the
south at 5-10 knots. TSRA are a risk tomorrow as well in the
afternoon, as well as MVFR or lower conditions.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      63  79  63  80 /  20  60  50  90
Clarksville    62  80  63  79 /  10  50  50  90
Crossville     57  74  59  74 /  30  70  40  90
Columbia       61  79  62  79 /  30  60  40  90
Cookeville     60  76  61  75 /  20  70  50  90
Jamestown      57  75  59  75 /  20  80  40  90
Lawrenceburg   61  78  63  78 /  30  60  40  80
Murfreesboro   61  79  62  80 /  30  60  40  90
Waverly        62  80  63  78 /  10  50  50  90

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Sizemore
LONG TERM....Sizemore
AVIATION.....Holley

In the hours before

Special weather statement, Apr 23, 3:31 PM CDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Nashville TN
331 PM CDT Wed Apr 23 2025

TNZ079-232100-
Grundy TN-
331 PM CDT Wed Apr 23 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN GRUNDY COUNTY THROUGH
400 PM CDT...

At 331 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tracy City, or 14 miles northwest of Jasper, moving northeast at 20
mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Tracy City, Monteagle, Palmer, and Fiery Gizzard State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3524 8582 3524 8585 3527 8586 3535 8556
      3532 8556 3530 8564 3530 8566 3529 8569
      3529 8571 3528 8571 3524 8569 3522 8574
      3522 8578
TIME...MOT...LOC 2031Z 246DEG 19KT 3524 8577

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Holley
Special weather statement, Apr 23, 4:27 PM CDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Nashville TN
427 PM CDT Wed Apr 23 2025

TNZ057-058-060-232200-
Hickman TN-Lewis TN-Maury TN-
427 PM CDT Wed Apr 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN LEWIS...WEST
CENTRAL MAURY AND SOUTHEASTERN HICKMAN COUNTIES THROUGH 500 PM CDT...

At 426 PM CDT, Doppler radar was tracking a strong thunderstorm near
Hohenwald, moving northeast at 10 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Hohenwald, Gordonsburg, and Kimmins.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3548 8737 3551 8757 3577 8762 3570 8723
TIME...MOT...LOC 2126Z 213DEG 9KT 3556 8746

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Baggett
Special weather statement, Apr 23, 4:37 PM CDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Nashville TN
437 PM CDT Wed Apr 23 2025

TNZ064-065-078-232200-
De Kalb TN-Warren TN-White TN-
437 PM CDT Wed Apr 23 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN DE KALB...
NORTHEASTERN WARREN AND SOUTHWESTERN WHITE COUNTIES THROUGH 500 PM
CDT...

At 436 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Sparta, moving north at 15 mph.

HAZARD...Wind gusts up to 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Sparta, Doyle, and Rock Island State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3580 8554 3581 8560 3579 8561 3578 8560
      3583 8576 3600 8572 3593 8540
TIME...MOT...LOC 2136Z 200DEG 12KT 3585 8564

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

Baggett
Special weather statement, Apr 23, 4:40 PM CDT, 2 hours 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
440 PM CDT Wed Apr 23 2025

TNZ056>058-232215-
Hickman TN-Lewis TN-Perry TN-
440 PM CDT Wed Apr 23 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LEWIS...CENTRAL
PERRY AND SOUTHWESTERN HICKMAN COUNTIES THROUGH 515 PM CDT...

At 439 PM CDT, Doppler radar was tracking a strong thunderstorm near
Linden, moving northeast at 5 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Flatwoods, Linden, Pleasantville, Hohenwald, and Lobelville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3576 8770 3551 8757 3548 8771 3549 8773
      3549 8780 3547 8783 3547 8786 3562 8794
TIME...MOT...LOC 2139Z 232DEG 6KT 3557 8782

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Holley

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 23, 4:43 AM CDTDense Fog AdvisoryOHXBedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 19 more4 hr
Apr 23, 3:31 PM CDTSpecial Weather StatementOHXGrundy29 min
Apr 23, 4:27 PM CDTSpecial Weather StatementOHXLewis33 min
Apr 23, 4:37 PM CDTSpecial Weather StatementOHXWhite23 min
Apr 23, 4:40 PM CDTSpecial Weather StatementOHXPerry35 min
Apr 23, 6:33 PM CDTFlash Flood WarningOHXCannon3 hr

Nearby

Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.